Zyprexa Lawsuit

Atypical Anti-Psychotic Drug Lawsuits

Zyprexa (Olanzapine®) Lawsuit

Zyprexa, like Risperdal and Seroquel, has been associated with serious
side effects in patients, especially those who have already been
diagnosed with diabetes.

Knowledge of the potential dangers of Zyprexa were discovered as a
result of a series of findings beginning in 2001 when the FDA was alerted
to 19 case reports of diabetes associated with the drug.

One of these cases resulted in a patient’s death due to necrotizing
pancreatitis, a very serious condition in which cells in the pancreas
die.

An emergency report issued by the Japanese Health and Welfare Ministry
in April of 2002 concerning the side effects of Zyprexa noted that there
had been two deaths of patients who had diabetes prior to taking the
anti-psychotic medication.

It also reported that there had been seven other patients who lost
consciousness or slipped into comas after taking the drug.

In April of 2003, the Wall Street Journal ran a front page article on
Zyprexa and the other Atypical Antipsychotics with respect to their
connection to cases of Type 2 Diabetes ( sometimes called “adult
onset diabetes”).

The authors of the Wall Street Journal article  estimated that somewhere
around 11 million people have taken Zyprexa. An eight-year study found
that nearly 300 patients developed diabetes, 75 became seriously ill, and
23 died.

In addition to the Wall Street Journal article, five lawsuits were filed
against Eli Lilly and Co. accusing the company of failing to warn Zyprexa
patients of the risk that Zyprexa caused the patients’ diabetes.

The plaintiffs are seeking damages of up to $35 million.  In order to
confront the charges, Lilly sponsored two patient trials and opened its files
of Zyprexa patients to an outside researcher to study the issue.

The lawsuits claim that Lilly knew that the product was dangerous and
unsafe and that it never took the necessary steps to provide this critical
information to medical professionals or patients.

Finally, in May of 2003 forty reports of hyperglycemia (elevated blood
sugar), diabetes mellitus, or exacerbation of diabetes were received
in the UK including one which proved to be fatal.

In March of 2004, Eli Lilly ( the company that markets Zyprexa in the
United States) sent a so call “Dear Doctor Letter” to thousands of
physicians who were likely to use Zyprexa.

The letter indicated that Lilly was adding a warning statement to the
Zyprexa label regarding the increased risk of hyperglycemia and diabetes
in people taking Zyprexa and similar medicines. [Click Here to read the
actual warning letter]

SOURCE: http://www.coreynahman.com/atypical-antipsychotic-lawsuits.html

About these ads

One Response to “Zyprexa Lawsuit”

  1. Leslie Leopard Says:

    I have a dystonic condition. My Atypical Antipsychotics and or the combination of medications I was given I am positive they made me Ill. It treated my bipolar and I was documented as having Two great years in my health with Counseling with a PhD in Missouri.
    My health and accomplishments were documented until I started rapid weight gain and a serious change in mood. The beginning of a dystonic reaction March 2010. From then I was switched from Abilify to Geodon which caused akathaisia, ticks, tremors, Insomnia as well as mood swings and nerve pain in my neck and extremedies. I had 28lbs of weight loss in 5 weeks October 2010. I was 205 lbs in October and I am not 160 and loosing slower .
    Now I am off of all medications in relation to causing dystonic reactions or side effects. I turn 30 in May and I have been treated with Risperdol, Abilify, Seroquel, Zyprexa, Geodon starting with Risperdol since 2002 Which helped my Bi-polar until January 2010 when I started gaining weight and vomiting fits that lasted all night as well as Racing thoughts and Insomnia. When They tried to treat “side effects” I had reactions to the treatment including Antihistamines diphenhydramine, Cogenten and Artane. In addition to having Bi-polar I now have an ongoing problem with Migraines, Vomiting, unsustainable hunger, Nerve pain in arms and legs and neck, cramping, weakness, insomnia, fast mood changes. I have rapid thoughts all the time, light sensitivity. I was reduced off of medications and have been better off EVERY Medication that causes ANY sort of movement problems or dystonic side effect also called Extrapyramidial side effect.
    However I am refused treatment by private Psychiatrists in town. and talked to Neurologists that seem to understand but said repeatedly they can do nothing for me. I see a PhD counselor employed at the University of Missouri to track my problems with health and mood as well as progress. My General practitioner prescribes me medication for Chronic pain I can only treat periodically and the Akathaisia which is ongoing. I was in the ER repeatedly 2010 up to last month for needing fluids for vomiting. and monitored and given medications for sleep and to stop moving. and attempts to go back on medications resulting in serious side effects. I get high blood pressure and rapid pulse and run a low grade fever.
    I have a file full of blood work and medical Tests CT scans, MRI, Endoscopy, Coloscopy, and I have no physical condition. No antibodies that would suggest autoimmune. Medicare for disability is not covering all the medications I need and I am getting more bills in the mail. I was disabled due to Bipolar disorder prior to the age of 21 and I can’t afford to live on what welfare gives me anymore. I am uninsurable due to my pre-existing condition and my considerable health care costs.
    Is anyone going through something like this? Is this happening Or am I such a rare case? I am going to try and go back to College. I have no problem with my intellect, just periods of issues with concentration, emotional upset, and some short term memory loss and confusion. I am in so much pain sometimes, It’s all I feel. I do my best to cope. I wonder this is going to start coming up on people? It was all new when I took them.
    honestly If they paid for counseling I am not sure the medication would have been necessary. Thousands of dollars over years and the best I ever did was when I got a good therapist out of my own pocket who I owe over 3 grand to.
    My medication never worked that great. I still had problems with sleep and judgment and had to put me on higher and higher doses on a bi yearly basis. It is well documented. I had the same Psychiatrist, a teaching doctor at the University Of Missouri for almost ten years. She left and went to work at the Veterans hospital in July. She said I was one of her hardest working clients. (I never was able to make a dime until 2008). I am still on medicare.


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Follow

Get every new post delivered to your Inbox.

Join 31 other followers

%d bloggers like this: